Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 11, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 26, 2011, 8:18 PM CDT for Jackson County, Mississippi. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2011, 8:18 PM CDT (01:18 UTC)
- Expired
- May 26, 2011, 10:15 PM CDT
- In force
- 117 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Jackson County, MS
The radar
The Mobile radar (KMOB), 43 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 655 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
448
WGUS54 KLIX 270118
FFWLIX
MSC059-270315-
/O.NEW.KLIX.FF.W.0011.110527T0118Z-110527T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
818 PM CDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PASCAGOULA...OCEAN SPRINGS...MOSS
POINT...ESCATAWPA...
* UNTIL 1015 PM CDT
* AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RAINFALL
AMOUNTS OF 4 TO 5 INCHES HAS OCCURRED IN THE PASCAGOULA AREA SINCE
4 PM WITH AN ADDITIONAL 1 TO 2 INCHES OF RAIN POSSIBLE IN THE NEXT
HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VANCLEAVE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3034 8842 3034 8840 3032 8840 3032 8849
3034 8850 3034 8855 3037 8859 3034 8870
3037 8879 3041 8882 3057 8876 3058 8842
3052 8840 3035 8839
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:47 PM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, May 26, 3:47 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 347 PM CDT THU MAY 26 2011 .SHORT TERM... FRONT DEMARCATED WITH RADAR DETECTED LINE OF SHOWERS AND THUNDERSTORMS GENERALLY FROM HATTIESBURG TO HAMMOND TO LOWER ATCHAFALAYA BASIN...AND MOVING WITH A SLOW EASTWARD DRIFT. LARGE STATIONARY CELL OVER JACKSON COUNTY APPEARS TO BE STUCK ON SEA BREEZE...WITH BACKWARD PROPAGATING VECTOR CHARACTERISTICS AS LARGER SCALE SHORT-WAVE APPROACHES. RADAR RAINFALL ESTIMATES ARE LIKELY HAIL CONTAMINATED WITH THAT CELL BUT IS LIKELY IN EXCESS OF 5 INCHES AT THIS TIME. CERTAINLY...THIS IS BENEFICIAL FOR DROUGHT RELIEF IN JACKSON COUNTY...BUT NOT QUITE LARGE SCALE ENOUGH TO BENEFIT OTHER COUNTIES/PARISHES. AREAS SOUTH OF THE TIDAL LAKES HAVE HAD LITTLE CONVECTION AND AMPLE MOISTURE AND INSTABILITY REMAINS IN PLACE TO BE TAPPED REMAINDER OF THIS AFTERNOON/EVENING. WILL MAINTAIN SOME POPS THROUGH SUNSET BUT MOST ACTIVITY WILL LIKELY DISSIPATE SHORTLY THEREAFTER. .LONG TERM... MODELS SHOW VERY LARGE SCALE HIGH PRESSURE RIDGE OVER WESTERN ATLANTIC BUILDING INTO THE GULF STATES THROUGH THE WEEKEND AND BECOMING ENHANCED BY STRONG RIDGING ALOFT TO SUPPRESS CONVECTIVE DEVELOPMENT FOR QUITE SOME TIME. LARGE SCALE SUBSIDENCE SHOULD KEEP TEMPERATURES ABOVE NORMAL FROM SUNDAY THROUGH LATE NEXT WEEK. WILL MAINTAIN THE 10 PERCENT RAIN CHANCE EACH DAY IN HOPES OF LAKE AND SEA BREEZE DEVELOPMENTS...BUT THIS MAY BE A REACH. && .AVIATION... VFR CONDITIONS TO PREVAIL EXCEPT TEMPO LOWER CONDITIONS IN THUNDERSTORMS THROUGH 01Z FOR TERMINALS EAST OF KMCB-KBTR. && .MARINE... GENERAL LIGHT TO MODERATE SOUTHEAST FLOW TO BE MAINTAINED THROUGH THE WEEKEND...BECOMING A LITTLE MORE EASTERLY IN TIME EARLY NEXT WEEK. A SWELL TRAIN GENERATED THROUGH THE FLORIDA STRAITS MAY PRODUCE A GROUND SWELL THAT AFFECTS THE OUTER COASTAL WATERS BY MONDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 58 88 64 90 / 10 0 0 0 BTR 62 90 68 91 / 10 0 0 0 ASD 64 87 67 88 / 10 0 0 0 MSY 68 87 70 87 / 10 0 0 0 GPT 66 85 68 85 / 20 0 0 0 PQL 65 86 64 86 / 20 0 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 24/RR
Hazardous weather outlook, May 26, 7:00 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 700 PM CDT THU MAY 26 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-271800- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 700 PM CDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS ACROSS COASTAL AREAS OF SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI. THESE THUNDERSTORMS MAY BE SEVERE EARLY THIS EVENING AND PRODUCE LARGE HAIL...DAMAGING WINDS AND POSSIBLY EVEN A TORNADO. FLOOD WARNINGS ARE IN EFFECT FOR THE MISSISSIPPI RIVER...AND FOR SEVERAL POINTS ALONG THE ATCHAFALAYA RIVER. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOOD WARNINGS WILL REMAIN IN EFFECT FOR THE MISSISSIPPI RIVER AND FOR SEVERAL POINTS ALONG THE ATCHAFALAYA RIVER. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 26, 7:03 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
703 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL EAST NEW ORLEANS 30.07N 89.93W
05/26/2011 M1.00 INCH ORLEANS LA PUBLIC
NICKEL TO QUARTER SIZE HAIL WAS REPORTED IN THE IRISH
BAYOU AREA NEAR INTERSTATE 10.
&&
11Local storm report, May 26, 7:27 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
727 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 5 W SLIDELL 30.28N 89.86W
05/26/2011 E1.00 INCH ST. TAMMANY LA NWS EMPLOYEE
OBSERVED BY OFF DUTY NWS EMPLOYEE NEAR THOMPSON ROAD.
&&
PGRIGSBYLocal storm report, May 26, 7:29 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
729 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL LACOMBE 30.31N 89.93W
05/26/2011 E1.75 INCH ST. TAMMANY LA BROADCAST MEDIA
&&
PGRIGSBYSpecial weather statement, May 26, 7:39 PM CDT, 39 minutes before
LAZ060-061-063-068-069-270145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 739 PM CDT THU MAY 26 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING ST. CHARLES PARISH...JEFFERSON PARISH...PLAQUEMINES PARISH... AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR MARRERO...OR ABOUT 5 MILES SOUTH OF MARRERO...MOVING SOUTHEAST AT 25 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...BELLE CHASSE...JEAN LAFITTE...BARATARIA...LAFITTE AND MYRTLE GROVE THE PRIMARY THREAT FROM THESE STORMS IS SUB SEVERE HAIL UP TO NICKEL SIZE. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Local storm report, May 26, 7:55 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
755 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL DIAMONDHEAD 30.38N 89.37W
05/26/2011 E1.00 INCH HANCOCK MS TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZED HAIL IN DIAMONDHEAD.
1155 AM HAIL POPLARVILLE 30.84N 89.53W
05/26/2011 M0.75 INCH PEARL RIVER MS LAW ENFORCEMENT
DIME SIZED HAIL WAS REPORTED BY SHERRIFS OFFICE.
1200 PM HAIL BILOXI 30.42N 88.93W
05/26/2011 M0.75 INCH HARRISON MS COUNTY OFFICIAL
EMERGENCY MANAGER REPORTS PENNY SIZED HAIL...HARRISON
COUNTY.
1240 PM HAIL 2 N WADE 30.67N 88.57W
05/26/2011 E1.75 INCH JACKSON MS TRAINED SPOTTER
GOLF BALL SIZED HAIL REPORTED ON HIGHWAY 63...COVERED
ROADWAY AND GRASS...HAIL FELL FROM GEORGE COUNTY LINE
SOUTH TO THE TOWN OF WADE.
0205 PM HAIL 10 W SAUCIER 30.64N 89.30W
05/26/2011 M1.00 INCH HARRISON MS COUNTY OFFICIAL
0253 PM TSTM WND DMG VANCLEAVE 30.54N 88.67W
05/26/2011 JACKSON MS LAW ENFORCEMENT
REPORTS OF POWER OUTAGES AND BLOWN TRANSFORMERS IN
VANCLEAVE
0254 PM FUNNEL CLOUD 8 N COVINGTON 30.59N 90.11W
05/26/2011 ST. TAMMANY LA FIRE DEPT/RESCUE
FUNNEL CLOUD SPOTTED NEAR LEE RD ABOUT 8 MILES NORTH OF
COVINGTON
0310 PM TSTM WND DMG 2 NNW MOSS POINT 30.45N 88.54W
05/26/2011 JACKSON MS COUNTY OFFICIAL
POSSIBLE TORNADO. FENCES BLOWN DOWN...PORTABLE OFFICE
BUILDING FLIPPED OVER...18 WHEELER FLIPPED...POWER LINES
DOWN...BARN DESTROYED. TIME ESTIMATED FROM RADAR.
0420 PM HAIL 1 SW BOGALUSA 30.77N 89.88W
05/26/2011 E1.25 INCH WASHINGTON LA TRAINED SPOTTER
0445 PM TORNADO 8 W SUN 30.65N 90.04W
05/26/2011 ST. TAMMANY LA LAW ENFORCEMENT
A TORNADO PRODUCED UNKNOWN DAMAGE IN THE VICINITY OF
HIGHWAY 40 AND BIRTRUE ROAD. LAW ENFORCEMENT IS
INVESTIGATING.
0530 PM TSTM WND DMG 5 N MANDEVILLE 30.44N 90.08W
05/26/2011 ST. TAMMANY LA NWS EMPLOYEE
ONE TREE AND NUMEROUS LIMBS KNOCKED DOWN AT HIGHWAY 59
AND I-12. MARBLE SIZE HAIL ALSO REPORTED.
0530 PM TSTM WND DMG MANDEVILLE 30.37N 90.08W
05/26/2011 ST. TAMMANY LA NWS EMPLOYEE
LARGE TREES WERE BLOWN DOWN ALONG HIGHWAY 1088 NEAR
CYPRESS STREET.
0535 PM FUNNEL CLOUD MANDEVILLE 30.37N 90.08W
05/26/2011 ST. TAMMANY LA NWS EMPLOYEE
NWS EMPLOYEES REPORT ROTATING WALL CLOUD PRODUCING FUNNEL
CLOUDS OVER MANDEVILLE.
0545 PM FUNNEL CLOUD LACOMBE 30.31N 89.93W
05/26/2011 ST. TAMMANY LA AMATEUR RADIO
FUNNEL CLOUD OBSERVED INTHE LACOMBE AREA.
0558 PM HAIL LACOMBE 30.31N 89.93W
05/26/2011 E1.00 INCH ST. TAMMANY LA FIRE DEPT/RESCUE
0600 PM HAIL LACOMBE 30.31N 89.93W
05/26/2011 E1.75 INCH ST. TAMMANY LA BROADCAST MEDIA
0603 PM HAIL SLIDELL 30.28N 89.78W
05/26/2011 M1.00 INCH ST. TAMMANY LA NWS EMPLOYEE
HAIL RANGING IN SIZE FROM MARBLE TO QUARTER SIZE WAS
OBSERVED AT THE NATIONAL WEATHER SERVICE OFFICE IN
SLIDELL.
0605 PM HAIL SLIDELL 30.28N 89.78W
05/26/2011 M1.25 INCH ST. TAMMANY LA NWS EMPLOYEE
HALF DOLLAR SIZE HAIL WAS OBSERVED AT THE NATIONAL
WEATHER SERVICE OFFICE.
0610 PM HAIL 5 W SLIDELL 30.28N 89.86W
05/26/2011 E1.00 INCH ST. TAMMANY LA NWS EMPLOYEE
OBSERVED BY OFF DUTY NWS EMPLOYEE NEAR THOMPSON ROAD.
0627 PM HAIL 2 E SLIDELL 30.28N 89.74W
05/26/2011 E0.75 INCH ST. TAMMANY LA PUBLIC
REPORTED AT I-10 AND GAUSE BOULEVARD.
0630 PM HAIL SLIDELL 30.28N 89.78W
05/26/2011 M0.75 INCH ST. TAMMANY LA NWS EMPLOYEE
PENNY SIZE HAIL OBSERVED IN OAK HARBOR.
0630 PM HAIL SLIDELL 30.28N 89.78W
05/26/2011 E0.88 INCH ST. TAMMANY LA AMATEUR RADIO
NICKEL SIZE HAIL REPORTED AROUND THE KINGSPOINT
SUBDIVISION IN SLIDELL.
0658 PM HAIL EAST NEW ORLEANS 30.07N 89.93W
05/26/2011 M1.00 INCH ORLEANS LA PUBLIC
NICKEL TO QUARTER SIZE HAIL WAS REPORTED IN THE IRISH
BAYOU AREA NEAR INTERSTATE 10.
&&
11Local storm report, May 26, 8:01 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
801 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TORNADO 3 W SUN 30.65N 89.96W
05/26/2011 F3 ST. TAMMANY LA NWS STORM SURVEY
PRELIMINARY RATING OF LOW END EF3. DAMAGE WAS OBSERVED
NEAR THE INTERSECTION OF JENKINS CEMETERY ROAD AND
LOUISIANA HIGHWAY 40. TWO HOMES HAD EXTENSIVE DAMAGE WITH
ENTIRE ROOFS RIPPED OFF AND COLLAPSE OF SOME EXTERIOR
WALLS. PRELIMINARY PATH WIDTH OF 150 YARDS. PATH LENGTH
UNDETERMINED AT THIS TIME. PRELIMINARY MAXIMUM WINDS OF
140 MPH. 4 INJURIES REPORTED. SURVEYS OF THIS EVENT WILL
CONTINUE TOMORROW.
&&
PGRIGSBYThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:25 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 35 min |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.